Journal of Symbolic Logic

Nondefinability Results for Expansions of the Field of Real Numbers by the Exponential Function and by the Restricted Sine Function

Ricardo Bianconi

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We prove that no restriction of the sine function to any (open and nonempty) interval is definable in $\langle\mathbf{R}, +, \cdot, <, \exp, \text{constants}\rangle$, and that no restriction of the exponential function to an (open and nonempty) interval is definable in $\langle \mathbf{R}, +, \cdot, <, \in_0, \text{constants}\rangle$, where $\sin_0(x) = \sin(x)$ for $x \in \lbrack -\pi,\pi\rbrack$, and $\sin_0(x) = 0$ for all $x \not\in\lbrack -\pi,\pi\rbrack$.

Article information

Source
J. Symbolic Logic, Volume 62, Issue 4 (1997), 1173-1178.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183745373

Mathematical Reviews number (MathSciNet)
MR1617985

Zentralblatt MATH identifier
0899.03026

JSTOR
links.jstor.org

Subjects
Primary: 03C40: Interpolation, preservation, definability
Secondary: 03C10: Quantifier elimination, model completeness and related topics

Citation

Bianconi, Ricardo. Nondefinability Results for Expansions of the Field of Real Numbers by the Exponential Function and by the Restricted Sine Function. J. Symbolic Logic 62 (1997), no. 4, 1173--1178. https://projecteuclid.org/euclid.jsl/1183745373


Export citation